Conclusion

Importantly, this case study shows the possibility of liver damage with long-term daptomycin treatment in the absence of CK elevations, myopathy, or kidney dysfunction. With this finding, although more research is needed, the authors suggest that clinicians be aware of the possible hepatic adverse effects daptomycin can have. Because of this, they propose that patient’s LFTs be closely monitored prior to, and periodically throughout daptomycin therapy.

References:


Continue Reading

1.     Echevarria K, Datta P, Cadena J, Lewis JS II. Severe myopathy and possible hepatotoxicity related to daptomycin. J. Antimicrob Chemother. 2005;55(4):599-600

2.     Arbeit RD, Maki D, Tally FP, Campanaro E, Eisenstein BI; Daptomycin 98-01 and 99-01 Investigators. The safety and efficacy of daptomycin for the treatment of complicated skin and skinstructure infections. Clin Infect Dis. 2004;38(12):1673-1681.

3.     Fowler VG, Boucher HW, Corey GR, et al. Daptomycin versus standard therapy for bacteremia and endocarditis caused by staphylococcus aureus. N Engl J Med. 2006;355(7):653-665.

4.     Kazory A, Dibadj K, Weiner ID. Rhabdomyolysis and acute renal failure in a patient treated with daptomycin. J Antimicrob Chemother. 2006;57(3):578-579.